Lisinopril-Induced Angioedema Triggered by Tattoo Cellulitis and Acute Kidney Injury: A Case Report

Read full text
Authors: Mechal Zedan, Stephen Howard, Preston Foryt, Tarilate Aroriode
Cited by: 1
References: 16

Abstract

Angiotensin-converting enzyme inhibitor-induced angioedema is a rare, potentially life-threatening disorder. This mostly manifests with swelling of the lips, tongue, and face with no known reports of angiotensin-converting enzyme inhibitor-induced angioedema from soft-tissue infections. We present herein a case of a 47-year-old male with a history of chronic kidney disease stage III who developed acute upper lip angioedema and severe acute kidney injury while on lisinopril/hydrochlorothiazide, following tattoo-related cellulitis. We propose that inflammatory activation from cellulitis amplified kallikrein-kinin system activity and bradykinin generation, precipitating angioedema in the setting of angiotensin-converting enzyme inhibition and transient renal dysfunction. This case highlights a rare but important intersection between infection-driven inflammation and angiotensin-converting enzyme inhibitor-induced angioedema.

Fields of Study & Subjects

Coagulation Bradykinin Polyphosphates and Angioedema Drug-Induced Adverse Reactions Urticaria and Related Conditions

Publication details

Journal / source
Cureus
Publisher
Springer Science and Business Media LLC
Volume
18
Issue
1
Pages
e101391–e101391
Publication date
12 January 2026
Language
EN